Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Geneva

What do you think of Retin A for mild acne?

I'm thinking about taking Retin A to get rid of the couple pimples I have. Has anyone had good results with it ? I tried Differin but it was not very effective in my case....

Share this post


Link to post
Share on other sites

Retin-A is great. But, you need to start out with a lower dosage and work up to a stronger one. And, you need to live through the initial peeling and redness and use it long term. I've used it for years, and I'd hate to live without it.

Share this post


Link to post
Share on other sites

exactly. retin a in the long term has been a real help. for short term it truly does suck. your face will be wierd for a while. by wierd i mean your acne will change. you'll have a little at a time or a lot at a time, you will be dry, oily, your spots will change places, and this goes on for quite a while. but in the long term, in my case over 7 months so far, the results have been really nice. there are hitches in the road, but its a fairly consisten upward spiral with my skin theses days. the worst thing is that small pimples are still easily irritated, so i can have a spot and it can dry out and look like a huge red blotch for about a day, which really sucks when you know its not as bad as it looks.

Share this post


Link to post
Share on other sites

retin-a did seem to help me but this was after a year of use and changing how much I used to find the exact amount that I needed. I still broke out but not quite as much. Also my skin in certain places became very dry and peely prone to wrinkles in those areas, in others very red and itchy. I used it for over a year. After I stopped the pimples came back.

Share this post


Link to post
Share on other sites

Don't do it! If you have mild acne, there are other ways you can clear it, like over the counter BP or minocycline or something. Believe me on this one....I made the mistake of going on Retin-A when I had like, 2 pimples on my chin. It made my face go crazy...I went from those 2 little pimples to moderate acne. The peeling and dryness was awful, and it broke me out really bad. I was on it for 5 months. If I could, I would go back in time and never go to the derm. Retin-A was the cause of my acne.

Share this post


Link to post
Share on other sites

I guess everyones skin is different, but Retin-A hasn't been used for years and years for acne for nothing! I like it. The only time I had any problems is when i used the strongest strength, which would sometimes burn my skin, I switched to half strength and never had a problem again. And it makes your skin stay young.

Well, that's my experience.

Share this post


Link to post
Share on other sites

Please don't use this if you have mild acne. You will live to regret it. I had just a couple of pimples before using Retnin A. I used this product for 3 months and was never so disqusted with my face in my life. My doc kept telling me it was going to get better. In the end, it was not only the start of my moderate acne it scarred my face for years. Only now with minocycline and duac has my face improved without it getting worse before better. Please stay away from Retnin A unless you want to live hiding in a cave for a couple months.

Share this post


Link to post
Share on other sites

I've got mild/moderate acne, and my derm put me on Tazorac gel....it's a derivative of retin-a. Seems to be working well so far... but then, I just started it on tuesday... :D I'm also on Duac gel, and Dynacin 2X daily.

You could try the .05 strenth of Tazorac, and just put it on either once a day, or once every other day... you might see what your derm recommends.

Share this post


Link to post
Share on other sites

Thanks for all the feedbak :D I'm not sure I will go ahead with the retin A....I just started taking Diane a couple days ago so I will see how it goes !! I just though that using Retin A would get rid of my existing pimples quicker but if I have to go through months of looking worse than I do now, I don't think it is worth it ! Especially since it is now Summer and I hate wearing too much make up when it's hot out !

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×